question-icon

What Causes Abdominal Pain When Diagnosed With Kidney Infection?

default
Posted on Sat, 16 Dec 2017
Question: I went to the doctor yesterday morning with a kidney infection. She prescribed generic Cipro. She told me to take 1 tablet twice a day for 3 days. That was also written on the bottle by the pharmacist. I took one mid-day when I picked up the prescription and the second one late last evening. This morning I woke up with severe abdominal pain, so bad that it made my face sweat. This may have been complicated by the fact that last night I was constipated, which rarely happens. I took 2 laxative pills at the same time. (over the counter...directions said take 1 to 3 together or spread out over the day.) I had a bowel movement during the night. I laid back down this morning because of the pain. My son suggested I drink water. I drank about 12 ounces of water which soon took the edge off the pain. I had another bowel movement. I don't know if the abdominal pain was caused by the laxative or the generic Cipro. I went online to check out side effects of Cipro. Abdominal pain is one of the side effects. I also noticed that online it says the dosage is one tablet ONCE a day. The nurse practitioner had me on twice that amount. I certainly do not want to repeat the pain of this morning so I am thinking about discontinuing the generic Cipro and calling my doctor's office tomorrow when they open. What do you think? Also, would taking Pepto Bismol help the relieve the pain? Still aching but not quite as severely as earlier this morning. What can I do to relieve the abdominal pain/cramps until I can see my doctor tomorrow?
doctor
Answered by Dr. Ivo Ditah (2 hours later)
Brief Answer:
Ciprofloxacin is prescribed 500mg twice daily!

Detailed Answer:
HI and thanks so much for this query.

I am so sorry to hear about this pain.

1. The prescription of ciprofloxacin is okay and I will encourage you to continue with this drug as prescribed. Though abdominal pain is a possible side effect of ciprofloxacin, your seem to have been caused by the constipation and not cipro.

2. Yes, take peptobismol for pain relief. This has a calming effect on pain from the intestines.

Unless this pain fails to regress significantly by tomorrow, there is no need to seek for further medical care at this time.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (10 minutes later)
I don't much feel like eating. What is something light I can eat that won't cause further abdominal cramping/pain. I am no longer constipated. I had a good bowel movement during the night, and another good one earlier today. If the pain is caused by constipation, how long might it last, considering the fact that I'm not clogged up anymore? Is it the Bisacodyl laxative and not the constipation causing the pain? Pain much less now but still present to the point of not feeling like doing anything. Normally I'd be in church right now, but I haven't even felt good enough to shower today.I asked this a couple hours ago and didn't get any kind of a response. I don't much feel like eating. What is something light I can eat that won't cause further abdominal cramping/pain. I am no longer constipated. I had a good bowel movement during the night, and another good one earlier today. If the pain is caused by constipation, how long might it last, considering the fact that I'm not clogged up anymore? Is it the Bisacodyl laxative and not the constipation causing the pain? Pain much less now but still present to the point of not feeling like doing anything. Normally I'd be in church right now, but I haven't even felt good enough to shower today.
doctor
Answered by Dr. Ivo Ditah (10 hours later)
Brief Answer:
I will recommend rice and tomato source!

Detailed Answer:
Hi,

Rice and tomato source would be good enough for you. I am pretty sure recovery is slow but progressive. All would soon be good. Keep me updated about this. Also, remember to drink much water.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3984 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Abdominal Pain When Diagnosed With Kidney Infection?

Brief Answer: Ciprofloxacin is prescribed 500mg twice daily! Detailed Answer: HI and thanks so much for this query. I am so sorry to hear about this pain. 1. The prescription of ciprofloxacin is okay and I will encourage you to continue with this drug as prescribed. Though abdominal pain is a possible side effect of ciprofloxacin, your seem to have been caused by the constipation and not cipro. 2. Yes, take peptobismol for pain relief. This has a calming effect on pain from the intestines. Unless this pain fails to regress significantly by tomorrow, there is no need to seek for further medical care at this time.